My husband recently had a Tonic-Clonic seizure...and it scared the hell out of me.
Some background- about 2.5 years ago while we were on a trip out of town my husband had what I've always called, a seizure. He insisted that he had choked... but it was nothing of the sort. He let out one short cough and immediately lost consiousness and began shaking. On my insistance he saw a doctor and was told that everyone is allowed on "fit" in their life, and that if he had any other problems to come back.
Alot of time has passed, we thought it was a one time thing... and then the other night while sitting at our kitchen table he had another one. It was very much like the first seizure, only this time I saw his face drain of all color and he mouthed "I feel dizzy" before losing consiousness. He bit his tongue and lost control of his bladder... I'd say the whole thing lasted 45 seconds to 1 minute.
We visited the doctor again and said he would have to stop driving and see a neurologist. He also prescribed him Dilantin, which has been okay so far.
Since the seizure he's been having alot of serious headaches. Infact, the only reason he remembers to take his meds every morning is because he's looking for a tylenol or something stronger for his headache. He's also had the sensation of ice cold across his brow. It's not cold to touch, but he says it feels like someone is holding an icicle to it. When I put my hand on his brow, he says it feels good... warm. He also complains of having a foggy brain... not being able to think clearly, or to explain how this "foggy" brain feels.
Since going on the medication he's had a couple of episodes. Not big seizures like the first two.. but an overwhelming feeling of fear, like something isn't right... and his body sort of vibrates as opposed to the seizing nature of the first two. I can feel it when I touch him, his whole upper body just vibrates.
Do the additional symptoms... headaches, cold brow and foggy-brain thing sound like symptoms of epilepsy?
We are in Canada.. and we're told it could be up to a year before he get's his appointment with Neurologist, CAT scan and other tests.. and to tell the truth I'm really afraid that this something even more serious than epilepsy.
Any opinions? Thank you!
ETA My husband is 34 years old.
Last edited by TCrockett; 03-12-2008 at 10:30 PM.
Reason: to add information.
I was on Dilantin for a short amount of time after my grand mal seizure (since then, I switched to Tegretol and added Keppra), and I can say that while on the Dilantin, I had side effects like an overwhelming feeling of fear, and my body just shaking all over (I think I was getting panic attacks), as well as very vivid dreams, which I called nighmares because they made me so nervous, but the content of the dreams wasn't scary- they were just overwhelming. This was all from the Dilantin. Once I was off of it, those things stopped. So your husband's shaking and overwhelming feelings of fear could be types of seizures, but they could also be side effects from the meds. Good luck getting an appointment with a neurologist. Maybe he can get another appointment with a regular doctor to see if maybe he can try another med to see if the feelings of fear and the shaking are actually just side effects of the meds.
Thank you for your reply. Actually my husband has been saying he's been having strange dreams. I'm wondering, do you get headaches or can you make sense of the cold sensation on the forehead?
No, I didn't have any experiences with headaches or the feeling of cold on my forehead while on Dilantin. A couple of years ago, while on Tegretol, I do remember a really weird episode I had where my knee felt ice cold, but it was actually warm to the touch. It kind of freaked me out because it really felt like something really cold was sitting on my knee, but it was warm to the touch. It only happened once, though, and I can't say for sure what it was from.